MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565050
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was used to treat a 70mm malignant colonic obstruction during a stent placement procedure performed on (b)(6) 2022.The patient's anatomy was tight.During the procedure, the wallflex enteral colonic stent was unable to deploy.The wallflex enteral colonic stent was fully covered by the outer sheath on the delivery system when it was removed from the patient.The procedure was not completed due to device availability.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(b)(6).(b)(4).
 
Additional Manufacturer Narrative
Block h6: impact code f1001 is being used to capture the reportable issue of aborted/canceled procedure.Block h10: a wallflex enteral colonic stent and delivery system were received for analysis.The stent was received fully covered and undeployed.Visual inspection found the outer clear sheath kinked.Functional inspection revealed that it was possible to deploy the stent with no resistance by actuating the delivery system (slide the handle back along the stainless steel tube).No other issues were noted to the stent and delivery system.The investigation concluded that the procedural factors such as lesion characteristics, handling of the device, the technique used by the physician, and normal procedural difficulties encountered during the procedure could have limited the performance of the device and contributed to the observed event of sheath kinked.However, the reported event of stent failure to deploy was not confirmed as the stent was able to deploy during functional inspection.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A product labeling review identified that the device was not used in accordance with the directions for use (dfu) / product label.Block h11: correction to block e1 (initial reporter address 1, initial reporter address 2, and city) based on the review of the complaint.
 
Event or Problem Description

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15755751
Report Number3005099803-2022-06506
Device Sequence Number20424182
Product Code MQR
UDI-Device Identifier08714729456520
UDI-Public08714729456520
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2023
Device Model NumberM00565050
Device Catalogue Number6505
Device Lot Number0026654491
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale
Patient Weight62 KG